MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI L/P PRT W/BROVIAC; IMPLANTABLE PORT

BARD ACCESS SYSTEMS MRI L/P PRT W/BROVIAC; IMPLANTABLE PORT
Model Number 6603880
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical device - expiry date: 12/2022.
 
Event or Problem Description
It was reported that during the port placement procedure the guidewire was allegedly damaged.The guidewire damaged allegedly resulted in blood loss, requiring a transfusion.Reportedly another kit was opened to complete the procedure.The patient's status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was completed for the lot number.This is the first reported complaint for this lot number and this issue to date.Investigation summary: one 7 french introducer sheath x10 cm, 12.4 cm dilator, and one guidewire were returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for bent/kinked guidewire, broken guidewire tip and unraveled guidewire, as multiple bends/kinks were observed in the guidewire, including one bend near the distal end of the guidewire.The outer coil wire was observed be unraveled near the proximal end of the guidewire and stretched.The proximal end of the core wire appeared to be jagged, consistent with a break.There appeared to be residue on the core wire near the proximal end.The welded tip at the proximal end of the coil wire appeared to be partially separated from the coil wire, and there appeared to be residue between the tip and coil wire.Deformation, flattening and a small longitudinal fracture were observed at the introducer tip, and deformation was observed at the introducer sheath tip.No components returned with sample could be confirmed to be out of tolerance based on the measurements recorded during sample evaluation and applicable drawings.The findings from the investigation are consistent with deformation due to compressive stress, fracture, material separation and stretching issues.The definitive root cause of the guidewire damage could not be determined based upon available information.Labeling review: the cause of the event in question is unknown, and so the applicability of any particular portion of the ifu or other labeling is unknown.However, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the ifu instructs on advancing the introducer and sheath over the guidewire.Therefore, the product labeling will be considered adequate.H10: g4, h6(device codes- 1562, 1601).H11: h3, h6(results, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MRI L/P PRT W/BROVIAC
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9459203
Report Number3006260740-2019-03829
Device Sequence Number3078097
Product Code LJT
UDI-Device Identifier00801741027413
UDI-Public(01)00801741027413
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6603880
Device Catalogue Number6603880
Device Lot NumberREBZ0878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;